MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25E
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the inlet connector melted on the capiox device during setup.The following information was provided by the user facility: the product was changed out; the surgery was completed successfully; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.The actual device was not returned to the manufacturing facility.Therefore, the investigation was based upon evaluation of user facility information and retention sample of the involved product code/lot number combination.Visual inspection revealed no anomalies or defects.The cap that is applied to the blood inlet port was removed to further inspect the blood inlet port.Visual inspection revealed no defects.The investigation results verified that the actual sample was the normal product.There is no evidence that this event was related to a device defect or malfunction and the exact cause for the reported event cannot be definitively determined.All available information has been placed on file in quality management for appropriate tracking, trending and follow up.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6427895
Report Number9681834-2017-00062
Device Sequence Number10913255
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public(01)04987350701060(17)20191031(10)161110
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberCX*FX25E
Device Lot Number161110
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1